Even at therapeutic levels (10 to 20 Mg/mL), theophylline can cause cardiac side effects. Sinus tachycardia may occur after administration, and increased atrial automaticity, with premature atrial contractions, atrial tachycardia, multifocal atrial tachycardia, atrial fibrillation, and atrial flutter, occurs more frequently with levels above 20 Mg/mL. Ventricular dysrhythmias with premature ventricular contractions and self-limited runs of ventricular tachycardia may also occur. Sustained ventricular tachycardia may occur in older patients with chronic overdose at levels of around 40 to 60 Mg/mL. Younger patients with acute intentional overdose may tolerate levels above 100 Mg/mL without developing life-threatening cardiac effects. 6 Patients with a history of dysrhythmias may experience a recurrence of dysrhythmias with levels less than 40 Mg/mL. Hypotension has also been associated with acute ingestion but may also occur with chronic overmedication.
Was this article helpful?
Do You Suffer From ASTHMA Chronic asthma is a paralyzing, suffocating and socially isolating condition that can cause anxiety that can trigger even more attacks. Before you know it you are caught in a vicious cycle Put an end to the dependence on inhalers, buying expensive prescription drugs and avoidance of allergenic situations and animals. Get control of your life again and Deal With Asthma Naturally